MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM COLLAR REAMER GUIDE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM COLLAR REAMER GUIDE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 75102205
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that, a polarstem collar reamer guide failed an inspection.The device, used in treatment, was returned for evaluation.It can be confirmed that the hook of the device is broken.The distal hook of the device was not returned for evaluation.A material evaluation shows that the hook broke due to a high impact.The relationship between the reported event and the device can be confirmed.The production documentation was reviewed, there were no deviations found.There are no indications that the part failed to match specification at the time of manufacturing. for the batch in scope, no further complaint was reported.This is the first complaint for this design version of this device and therefore an isolated event.Without the return of the missing fragment of the hook, it is not possible to speculate about factors which could have contributed to the reported event.To date, no probable root cause can be determined.No further actions are deemed necessary, however this device will be monitored for further similar complaints.
 
Event or Problem Description
It was reported that a polarstem collar reamer guide failed the inspection.As this was noticed in a field inspection, no patient was involved.The results of investigation confirmed that this product was fractured, which makes it a reportable event.
 
Additional Manufacturer Narrative
It was reported that, a polarstem collar reamer guide failed an inspection.The device, used in treatment, was returned for evaluation.It can be confirmed that the hook of the device is broken.The distal hook of the device was not returned for evaluation.A material evaluation shows that the hook broke due to a high impact.The relationship between the reported event and the device can be confirmed.The production documentation was reviewed, there were no deviations found.There are no indications that the part failed to match specification at the time of manufacturing.For the batch in scope, no further complaint was reported.This is the first complaint for this design version of this device and therefore an isolated event.Without the return of the missing fragment of the hook, it is not possible to speculate about factors which could have contributed to the reported event.To date, no probable root cause can be determined.No further actions are deemed necessary, however this device will be monitored for further similar complaints.

Brand Name
POLARSTEM COLLAR REAMER GUIDE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key12370529
Report Number9613369-2021-00349
Device Sequence Number11074018
Product Code LXH
UDI-Device Identifier00885556535493
UDI-Public00885556535493
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75102205
Device Catalogue Number75102205
Device Lot NumberB70357
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2021
Initial Date Received by Manufacturer 08/13/2021
Supplement Date Received by Manufacturer09/13/2021
Initial Report FDA Received Date08/26/2021
Supplement Report FDA Received Date09/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1